MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7 X 10MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7 X 10MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00288, 0001032347-2020-00289, 0001032347-2020-00290.Concomitant medical products: custom made device carmen right pm-tmj & model, part# tmjpm-3023, lot# 985180a.2.4 mm system high torque (ht) cross-drive screw 2.7 mm x 8 mm, part# 91-2708, lot# ni.2.4 mm system high torque (ht) cross-drive screw 2.7 x 10 mm, part# 91-2710, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It is reported that a screw is pushing through a nerve and the patient is receiving prescription medication for nerve pain approximately four weeks following implantation of temporomandibular joint implants on the right side.The patient has been prescribed clonazepam, amitriptyline, carbamazepine for the treatment of nerve pain.If drugs are unsuccessful in controlling the patient¿s pain, a revision will be performed to replace the affected screw with a screw of a different length.No revision is scheduled at this time.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The devices were not returned for investigation as the devices remain implanted.No functional testing or visual evaluation could be conducted.The design and manufacturing vendor was notified of the complaint and completed an investigation.It is stated that the mandible component was designed with no screw interference with the nerve.The closest bicortical screw to the nerve in the mandible was measured at 3.1mm digitally, which adheres to the minimum design requirement of at least 2mm away from the nerve.Patient scan data was taken on (b)(6) 2020, parasolids were approved on (b)(6) 2020, and the case was built on 16 apr 2020.There is no failure mode identified by the vendor.The dhrs for the screws in this case were not reviewed due to the lot numbers remaining unknown.There are no indications of manufacturing defects.For this part (91-2710) in the previous one year (from the notification date) regarding pain and nerve damage, (b)(4).The most likely underlying cause cannot be determined.Per the investigation from the vendor, the cause does not appear to be related to the design.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
The following fields were updated: a1 patient identifier b4 date of this report b5 describe event or problem b6 relevant tests/laboratory data, including dates b7 other relevant history g4 date received by manufacturer g7 type of report h2 follow up type h6 patient code h10 additional narratives/data.
 
Event or Problem Description
It is reported that a screw is pushing through a nerve and the patient is experiencing pain and numbness on the right following implantation of custom temporomandibular joint implants on the right side.Analysis of post-operative scans taken five (5) days following implantation indicates that a screw is positioned at the entrance of the mandibular canal and protrudes 2mm through the lingual side, pushing on the nerve.The patient has been prescribed clonazepam, amitriptyline, carbamazepine for the treatment of nerve pain.If medication is unsuccessful in controlling the patient¿s pain, a revision will be performed to replace the affected screw with a screw of a different length.No revision is scheduled at this time.No additional patient consequences have been reported.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7 X 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10246679
Report Number0001032347-2020-00290
Device Sequence Number3194711
Product Code HWC
UDI-Device Identifier00841036053642
UDI-Public00841036053642
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2710
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/16/2020
12/29/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/23/2020
12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;